Snorting Ritalin

Many people abuse Ritalin because it is a stimulant that can cause a "high" feeling or lead to weight loss. However, snorting Ritalin can be extremely dangerous, because when the drug directly enters the bloodstream, it becomes more potent. In addition, since the drug is not sterile, injecting or snorting it may lead to infections or other problems.

Snorting Ritalin: An Overview

Ritalin® (methylphenidate hydrochloride) is a prescription medication used to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy. It is also a medication that is commonly abused. The medication is meant to be taken by mouth, and the safety of snorting Ritalin has never been studied. Snorting the drug is likely to be more dangerous than taking it by mouth.
 

Why Do People Snort Ritalin?

Ritalin is snorted for many reasons. It is a stimulant (or "upper") that people can easily abuse. Another reason people snort the drug is for weight loss. Weight loss is a common side effect of Ritalin, and because it is a commonly prescribed medication, it is often easy to find (see Buy Ritalin Without a Prescription).
 

Is Snorting Ritalin Safe?

Many people mistakenly think that snorting (or otherwise abusing) Ritalin is safe, because the drug is a prescription medication, not a "street drug." Some people who abuse it take very high doses -- much higher than would be normally prescribed. However, even people who snort or inject normal doses of Ritalin are putting themselves at higher risk.
 
Snorting or injecting drugs allows for direct entry into the bloodstream, making them more potent (and more dangerous). In addition, Ritalin is not sterile, and injecting or snorting it may lead to infections or other problems.
 
ADHD and Girls

Ritalin Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.